MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a (b)(6), female patient underwent placement of a cook spectrum minocycline /rifampin impregnated double lumen central venous catheter.While the physician was advancing the wire guide into the patient, he felt resistance.He withdrew the wire and found it "deformed." a provided photo of the device showed unraveling of the wire guide.The physician completed the procedure by using another set.The anatomical site of placement was the right rib.The anatomy of the access vessel was not tortuous.No difficulty was noticed after the needle was removed.Imaging was not used in the placement of the device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Device name: cook spectrum minocycline /rifampin impregnated double lumen central venous catheter.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Lin shin hospital informed cook on 19nov2021 of an incident involving a cook spectrum minocycline/rifampin impregnated double lumen central venous catheter (c-udlm-801j-abrm-hc) from lot 13774513.The wire guide reportedly elongated during advancement for a central venous catheter placement procedure on (b)(6) 2021.The patient did not require any additional procedures and did not experience any adverse effects.Reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One used device was received.Visual examination showed the elongation starts at 18cm from the proximal end and is 7cm in length.The inner core was protruding at approximately 25cm.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) for lot 13774513 and for lot ic13650380 record no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook also reviewed product labeling.The product ifu, [c_t_udlm_rev2] ¿8 french double-lumen central venous catheter,¿ provides the following information to the user related to the reported failure mode: precautions: ¿use of ecg, ultrasound and/or fluoroscopy is suggested for actuate catheter placement.¿ how supplied: ¿upon removal from package, inspect the package to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of return device, suggest that there is no evidence the device was manufactured out of specification, or that there are non-conforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to unintended user error.The instructions for use provided with this device suggest using imaging for accurate catheter placement.The user in this case did not use imaging.The lack of imaging guidance could have caused the wire guide to advance into the vessel wall, leading to the reported failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12920481
Report Number1820334-2021-02623
Device Sequence Number5271503
Product Code FOZ
UDI-Device Identifier00827002508170
UDI-Public(01)00827002508170(17)231215(10)13774513
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2023
Device Model NumberN/A
Device Catalogue NumberC-UDLM-801J-ABRM-HC
Device Lot Number13774513
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Patient Weight58 KG